Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 20, 2021, 4:59 PM EDT for Orange County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 4:59 PM EDT (20:59 UTC)
- Expired
- Aug 20, 2021, 5:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Orange County, FL
The radar
The Melbourne radar (KMLB), 80 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232
WWUS82 KMLB 202059
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
459 PM EDT Fri Aug 20 2021
FLZ045-053-202130-
Osceola FL-Orange FL-
459 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of south central Orange
and northwestern Osceola Counties through 530 PM EDT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kissimmee, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Orlando International Airport and
Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2848 8144 2846 8125 2811 8124 2817 8152
2820 8152 2826 8156 2826 8158
TIME...MOT...LOC 2059Z 016DEG 16KT 2833 8140
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WatsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:51 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 20, 3:51 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 351 PM EDT Fri Aug 20 2021 .DISCUSSION... ...High Risk of Rip Currents Into the Weekend... Current-Tonight...Isolated to scattered showers and thunderstorms have developed along the east coast sea breeze this afternoon initially in Volusia County but now spreading southward into Brevard and the Treasure Coast. While overall coverage this afternoon is still expected to be lower than usual for August, additional storms will build as the sea breeze spreads inland with the HRRR favoring a large scale collision from the Kissimmee River basin towards Orlando by the late afternoon and early evening. Drier air in the mid levels could enhance wind gust potential up to 45-50 mph and occasional to frequent lightning strikes. Heavy downpours leading to minor flooding will also occur, with urbanized areas most susceptible. Highs today will top out in the low to mid 90s, with heat index values remaining below 107-108 so far. By sunset, a majority of convection will begin to dissipate, with lingering shower activity shifting southwards towards Lake Okeechobee. Only nocturnal showers will persist beyond midnight over the Atlantic waters. Warm overnight lows in the mid to upper 70s. Weekend...Deep W/SW flow will shift slightly S tomorrow afternoon as Tropical Storm Henri lifts north on its track towards New England. Higher moisture wrapped around the periphery of this system will drop into the local area by mid morning, increasing PW values near to above 2.00". This will enhance the potential for a higher coverage of showers and storms tomorrow returning to usual August PoPs around 40%. The east coast sea breeze will develop in the early afternoon, with activity initializing along the boundary and spreading inland similar to this afternoon, however a more dominant west coast breeze will bring showers and storms all the way to the east coast. This setup will repeat on Sunday, with PoPs approaching 50% as PW continues to rise above 2.00". Temperatures will continue to soar to the low to mid 90s in S/SW flow, although higher cloud cover and rain chances may limit extreme heat indices above 105F. Overnight lows in the mid/upper 70s. Monday-Thursday...(previous) Ridge axis will creep farther northward early next week which will start shifting the highest rain chances away from the coast toward the interior during the afternoons, especially Tuesday onward as more established onshore flow develops. Forecast has 30-40% along the coast and 40-50% inland on Monday as models are advertising deep moisture before some drier air arrives for Tues/Weds keeping PoPs 30% along the coast and 40% inland. Toward late next week, both the GFS and ECMWF are advertising an easterly wave and deep moisture approaching east central FL, but with timing discrepancies, will cap rain chances at 50% for Thurs.&& .AVIATION... VFR conditions will continue outside of any thunderstorms. Thunderstorms are possible this afternoon at inland TAF sites. Winds will become west-southwesterly between 5-10kts by this evening. && .MARINE... Tonight-Tomorrow...Swell from Tropical Storm Henri will near the local Atlantic waters, building seas in the far offshore zones north of Cape Canaveral to 6 ft this afternoon and early evening. As Henri pulls away this weekend, seas will subside to 3-4 ft by Saturday afternoon. SW winds 10-15 knots will decrease less than 10 knots this weekend. Small craft should continue to exercise caution offshore north of Cape Canaveral. Sunday-Tuesday...As Henri lifts northward offshore of the U.S. eastern seaboard through the weekend, seas will continue to subside to 2-3 ft by early next week. Ridge axis across south Florida will steadily lift northward through the period into early next week. Winds generally S/SSW on Sun, more southerly on Monday, and then from the SE on Tuesday with the ridge axis making it north of the waters. Winds speed expected to be 10-15 kt or less this weekend and into early next week. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 93 77 93 / 20 40 30 40 MCO 76 95 76 95 / 30 40 30 50 MLB 77 92 78 93 / 20 40 20 40 VRB 76 92 77 92 / 20 30 10 40 LEE 78 95 77 95 / 20 40 20 50 SFB 77 94 77 95 / 30 40 30 50 ORL 77 94 77 94 / 30 40 30 50 FPR 75 92 76 92 / 20 30 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Smith RADAR/IMPACT WEATHER....Weitlich AVIATION...Fehling
Hazardous weather outlook, Aug 20, 11:47 AM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1147 AM EDT Fri Aug 20 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1147 AM EDT Fri Aug 20 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Chance for showers and lightning storms below normal again today, with coverage ranging from isolated along and near the I-95 corridor to scattered over the interior counties, including western Volusia. The highest coverage is expected during the late afternoon and early evening from about 4 PM through 9 PM. Storm motion today will be slow and erratic, with perhaps a slow drift toward the south and southwest. Wind gusts of 40 to 45 mph, frequent lightning and torrential rainfall will be possible with today's more intense storms. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... A few wind gusts to around 35 knots will be possible over inland lakes west of Interstate 95, mainly during the late afternoon and early evening. .EXCESSIVE HEAT IMPACT... Afternoon heat indices of 101 to 106 degrees are forecast across the region. If engaged in any outdoor activity be sure to remain well hydrated and take frequent indoor rest breaks as needed. Never leave children or pets unattended in a car, even for a short period of time. .RIP CURRENT IMPACT... A high risk of life-threatening rip currents will exist at the central Florida Atlantic beaches today. Entering the surf is not advised today, due to the dangerous rip current conditions that are expected. .WIND AND SEA IMPACT... Swells from distant Tropical Storm Henri are expected to build as high as 5 to 6 feet well offshore the coast of Volusia and Brevard Counties. Small craft venturing well offshore these two counties should exercise caution. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A high risk of dangerous rip currents is expected to continue at the central Florida Atlantic beaches on Saturday, with the risk remaining moderate well into next week. Scattered coverage of lightning storms is expected from Saturday through next week. The greatest chance for storms will be over the interior each afternoon and early evening. Frequent lightning, gusty winds and temporary flooding from torrential downpours will be possible with the most intense storms. Afternoon heat indices should remain between 100 and 105 degrees into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Cristaldi/Smith
In the hours before
Special weather statement, Aug 20, 2:21 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Fri Aug 20 2021
FLZ041-141-201900-
Coastal Volusia FL-Inland Volusia FL-
221 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of central Volusia
County through 300 PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Daytona Beach Airport, or 9 miles southwest of
Port Orange, moving south at 15 mph.
HAZARD...Wind gusts up to 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Port Orange, New Smyrna Beach, Samsula-Spruce Creek and
Spruce Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Torrential
rainfall is also occurring with this storm and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2912 8122 2914 8104 2888 8096 2885 8120
TIME...MOT...LOC 1820Z 350DEG 13KT 2907 8111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Aug 20, 3:18 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
318 PM EDT Fri Aug 20 2021
FLZ041-045-046-147-202000-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
318 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of eastern Seminole,
northwestern Brevard, east central Orange and south central Volusia
Counties through 400 PM EDT...
At 318 PM EDT, Doppler radar was tracking a strong thunderstorm near
Geneva, moving south at 10 mph.
HAZARD...Wind gusts up to 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Oviedo, Winter Springs, Wedgefield and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Torrential
rainfall is also occurring with this storm and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2885 8099 2879 8097 2879 8096 2842 8088
2855 8127 2886 8120
TIME...MOT...LOC 1918Z 353DEG 9KT 2878 8108
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Aug 20, 3:49 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
349 PM EDT Fri Aug 20 2021
FLZ045-202030-
Orange FL-
349 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of southeastern Orange
County through 430 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm over
Christmas, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wedgefield, Bithlo, Christmas and Lake Hart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Torrential
rainfall is also occurring with this storm and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2861 8111 2859 8095 2856 8093 2854 8093
2854 8094 2853 8094 2853 8092 2852 8092
2852 8091 2835 8093 2835 8123
TIME...MOT...LOC 1948Z 015DEG 9KT 2854 8103
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeitlichSpecial weather statement, Aug 20, 4:31 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
431 PM EDT Fri Aug 20 2021
FLZ045-053-202115-
Osceola FL-Orange FL-
431 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of southeastern Orange
and northeastern Osceola Counties through 515 PM EDT...
At 430 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Wedgefield, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Holopaw, Harmony, Alligator Lake and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2844 8113 2843 8092 2811 8089 2816 8127
TIME...MOT...LOC 2030Z 005DEG 18KT 2837 8105
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Aug 20, 4:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
459 PM EDT Fri Aug 20 2021
FLZ045-053-202130-
Osceola FL-Orange FL-
459 PM EDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of south central Orange
and northwestern Osceola Counties through 530 PM EDT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kissimmee, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Orlando International Airport and
Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2848 8144 2846 8125 2811 8124 2817 8152
2820 8152 2826 8156 2826 8158
TIME...MOT...LOC 2059Z 016DEG 16KT 2833 8140
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:27 AM EDT | Rip Current Statement | MLB | Volusia | 24 hr |
| Aug 20, 5:03 AM EDT | Rip Current Statement | MLB | Volusia | 39 hr |
| Aug 20, 2:21 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| Aug 20, 3:18 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Aug 20, 3:49 PM EDT | Special Weather Statement | MLB | Seminole | 41 min |
| Aug 20, 4:31 PM EDT | Special Weather Statement | MLB | Osceola | 44 min |
| Aug 20, 5:33 PM EDT | Special Weather Statement | MLB | Osceola | 27 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.